MedElevator Войти в исследования
← Поиск публикаций
Cureus · 2026

Suspected Metronidazole-Induced Acute Pancreatitis in a Three-Year-Old Child Following Treatment for Entamoeba histolytica Gastroenteritis: A Case Report.

Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Elsayed Elsayed M, Alsuliman Abdulaziz A, Aabeido Abdulaziz R, Ghulam Abdul Salam, Mohamed Mariam E

Аннотация

Acute pancreatitis (AP) is an uncommon but important cause of abdominal pain in children. Pediatric AP has a broad range of etiologies, including biliary disease, infections, trauma, metabolic abnormalities, genetic disorders, and medications. Drug-induced pancreatitis is rare, and metronidazole has been reported as a potential trigger, with most published cases occurring in adults. Reports in children remain exceedingly uncommon. A previously healthy three-year-old boy (weight: 15 kg) developed AP six days after completing a 10-day course of oral metronidazole, 150 mg (10 mg/kg/dose) three times daily prescribed for amoebic gastroenteritis diagnosed by stool microscopy. He presented with severe upper abdominal pain and non-bilious vomiting. Laboratory investigations demonstrated markedly elevated pancreatic enzymes, with a serum amylase level of 3251 IU/L and serum lipase >1,000 U/L. Abdominal ultrasonography revealed mild pancreatic enlargement with edematous changes and a small volume of ascites, consistent with AP. Evaluation for alternative etiologies, including biliary disease, trauma, metabolic abnormalities, systemic illness, and infectious causes (repeat stool microscopy, respiratory viral PCR panel, and urinalysis were negative), did not identify another cause. The patient was managed conservatively with intravenous fluids, analgesia, temporary bowel rest due to persistent vomiting and severe abdominal pain, and gradual reintroduction of oral feeding as tolerated. His symptoms resolved, pancreatic enzyme levels declined markedly during recovery, and follow-up ultrasonography demonstrated complete resolution of the inflammatory changes. This report describes a rare case of suspected metronidazole-associated AP in a young child following treatment for amoebic gastroenteritis. Although a definitive causal relationship cannot be established, the temporal association with metronidazole exposure, together with the systematic exclusion of more common pediatric etiologies, supports the possibility of a drug-related adverse event. Clinicians should consider AP in children presenting with persistent vomiting and upper abdominal pain during or after metronidazole therapy while recognizing that causality cannot be confirmed from a single case report.